Alert archive / California / Freeze Warnings in 2013
Freeze Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 15, 2013, 3:11 PM PDT. It took effect at Apr 16, 2013, 2:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2013, 3:11 PM PDT (22:11 UTC)
- In effect from
- Apr 16, 2013, 2:00 AM PDT
- Expired
- Apr 16, 2013, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
749 WWUS76 KEKA 152211 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 311 PM PDT MON APR 15 2013 ...FROST LIKELY LATE TONIGHT AND TUESDAY MORNING... .CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY OVERNIGHT. WINDS MAY REMAIN ELEVATED NEAR THE IMMEDIATE COAST...ESPECIALLY SOUTH OF CAPE MENDOCINO...WHICH WILL KEEP TEMPERATURES MILDER THERE AND PREVENT FROST FORMATION. MEANWHILE INTERIOR AREAS OF NORTHWEST CALIFORNIA WILL LIKELY SEE TEMPERATURES FALL TO NEAR OR BELOW FREEZING. CAZ003-004-076-161115- /O.NEW.KEKA.FZ.W.0004.130416T0900Z-130416T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 311 PM PDT MON APR 15 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY. * TEMPERATURES WILL DROP INTO THE LOW 30S LATE TONIGHT INTO SUNDAY MORNING. UPPER 20S WILL BE FOUND IN THE COLDEST VALLEY LOCATIONS. * LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT...INTERIOR MENDOCINO...AND TRINITY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ001-002-161115- /O.NEW.KEKA.FR.Y.0015.130416T0900Z-130416T1500Z/ REDWOOD COAST-MENDOCINO COAST- 311 PM PDT MON APR 15 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY. * OVERNIGHT TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TONIGHT INTO SUNDAY MORNING. WINDS ALONG THE IMMEDIATE MENDOCINO COAST AND PORTIONS OF THE NORTH COAST WILL KEEP TEMPERATURES WARMER AND LIMIT FROST. * LOCATIONS...COASTAL DEL NORTE...COASTAL HUMBOLDT... AND COASTAL MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
3 follow-up statements
192 WWUS76 KEKA 152220 CCA NPWEKA URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 319 PM PDT MON APR 15 2013 ...FROST LIKELY LATE TONIGHT AND TUESDAY MORNING... .CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY OVERNIGHT. WINDS MAY REMAIN ELEVATED NEAR THE IMMEDIATE COAST...ESPECIALLY SOUTH OF CAPE MENDOCINO...WHICH WILL KEEP TEMPERATURES MILDER THERE AND PREVENT FROST FORMATION. MEANWHILE INTERIOR AREAS OF NORTHWEST CALIFORNIA WILL LIKELY SEE TEMPERATURES FALL TO NEAR OR BELOW FREEZING. CAZ003-004-076-161145- /O.COR.KEKA.FZ.W.0004.130416T0900Z-130416T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 319 PM PDT MON APR 15 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY. * TEMPERATURES WILL DROP INTO THE LOW 30S LATE TONIGHT INTO TUESDAY MORNING. UPPER 20S WILL BE FOUND IN THE COLDEST VALLEY LOCATIONS. * LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT...INTERIOR MENDOCINO...AND TRINITY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ001-002-161145- /O.COR.KEKA.FR.Y.0015.130416T0900Z-130416T1500Z/ REDWOOD COAST-MENDOCINO COAST- 319 PM PDT MON APR 15 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY. * OVERNIGHT TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TONIGHT INTO TUESDAY MORNING. WINDS ALONG THE IMMEDIATE MENDOCINO COAST AND PORTIONS OF THE NORTH COAST WILL KEEP TEMPERATURES WARMER AND LIMIT FROST. * LOCATIONS...COASTAL DEL NORTE...COASTAL HUMBOLDT... AND COASTAL MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
638 WWUS76 KEKA 160952 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 252 AM PDT TUE APR 16 2013 CAZ003-004-076-161500- /O.CON.KEKA.FZ.W.0004.000000T0000Z-130416T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 252 AM PDT TUE APR 16 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES WILL DROP INTO THE LOW 30S LATE TONIGHT INTO TUESDAY MORNING. UPPER 20S WILL BE FOUND IN THE COLDEST VALLEY LOCATIONS. * LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT...INTERIOR MENDOCINO...AND TRINITY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ001-002-161500- /O.CON.KEKA.FR.Y.0015.000000T0000Z-130416T1500Z/ REDWOOD COAST-MENDOCINO COAST- 252 AM PDT TUE APR 16 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * OVERNIGHT TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TONIGHT INTO TUESDAY MORNING. WINDS ALONG THE IMMEDIATE MENDOCINO COAST AND PORTIONS OF THE NORTH COAST WILL KEEP TEMPERATURES WARMER AND LIMIT FROST. * LOCATIONS...COASTAL DEL NORTE...COASTAL HUMBOLDT... AND COASTAL MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
533 WWUS76 KEKA 161451 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 751 AM PDT TUE APR 16 2013 ...FROSTY TEMPERATURES AGAIN TONIGHT AND WEDNESDAY MORNING... CAZ003-004-076-161600- /O.EXP.KEKA.FZ.W.0004.000000T0000Z-130416T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 750 AM PDT TUE APR 16 2013 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. TEMPERATURES DROPPED INTO THE UPPER 20S TO LOW 30S BY EARLY MORNING AS THE WINDS DECREASED. A FROST ADVISORY MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY MORNING. $$ CAZ001-002-161600- /O.EXP.KEKA.FR.Y.0015.000000T0000Z-130416T1500Z/ REDWOOD COAST-MENDOCINO COAST- 750 AM PDT TUE APR 16 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. TEMPERATURES DROPPED INTO THE MID 30S BY EARLY MORNING. A FROST ADVISORY MAY BE NEEDED AGAIN LATE TONIGHT INTO WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 15, 9:22 AM PDT, 5 hours 49 minutes earlier.
Area forecast discussion, Apr 15, 9:22 AM PDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
922 AM PDT MON APR 15 2013
.UPDATE...
UPDATED TO REMOVE MENTION OF FROST THIS MORNING AND ADJUST SKY
COVER/WX/POPS TO REFLECT LATEST TRENDS. SHOWER ACTIVITY HAS BEEN
RESTRICTED TO COASTAL AREAS BUT AS INSTABILITY OVER LAND INCREASES
THIS AFTERNOON EXPECT THE FOCUS TO SHIFT THERE. 500 MB
TEMPERATURES ARE ACTUALLY GOING TO BE -25C TO -30C ACROSS THE
NORTHERN HALF OF THE CWA THIS AFTERNOON AND HAVE ALREADY HAD ONE
REPORT OF SMALL HAIL IN CUTTEN. LOWER LEVEL TEMPERATURES ARE
MARGINAL AND SUSPECT ANYTHING THAT DOES REACH THE GROUND WILL BE
MIXED WITH RAIN AND NOT A THREAT TO TRAVEL. SNOW LEVELS ARE
ESTIMATED AROUND 2500 FEET BASED ON TEMP OBS BUT SO FAR HAVE NOT
BEEN ABLE TO OBTAIN GROUND TRUTH REPORTS. WEB CAM AT BERRY SUMMIT
IS SHOWING JUST WET CONDITIONS. WOULD NOT BE SURPRISED TO SEE SOME
MINOR ACCUMULATIONS ON GRASSY SFCS APPROACHING 3000 FEET BUT NO
SIGNIFICANT IMPACTS TO MAJOR PASSES EXPECTED. WILL HIGHLIGHT WITH
SOCIAL MEDIA. AAD
&&
.PREV DISCUSSION... /ISSUED 346 AM PDT MON APR 15 2013/
SYNOPSIS...
ONLY ISOLATED SHOWERS WILL BE POSSIBLE NORTH OF CAPE MENDOCINO
OVER THE NEXT DAY OR SO WHILE AN UPPER LEVEL DISTURBANCE MOVES
THROUGH. THE NEXT FEW MORNINGS WILL BE FROSTY ESPECIALLY ACROSS THE
INTERIOR. WARMER AND DRIER WEATHER LATER IN THE WEEK AS HIGH PRESSURE
RE-ESTABLISHES ITSELF ACROSS THE REGION.
DISCUSSION...DRY AND CRISP NORTHERLY FLOW CONTINUES ACROSS THE
CWA THIS MORNING. MORNING LOW TEMPERATURES ACROSS INTERIOR OFF TO
A SLOW START BUT SHOULD FALL TO FROST ADVISORY CRITERIA BY SUNRISE.
OTHERWISE THE QUIET WEATHER PATTERN CONTINUES TO SLOWLY EVOLVE AS
MAIN TROUGH WHICH IS CURRENTLY BRINGING COOL TEMPERATURES TO THE
REGION VERY GRADUALLY SLIDES EASTWARD AND ALLOWS HIGHER HEIGHTS AND
THICKNESS VALUES TO EMERG BY LATE IN THE WEEK. ONLY VERY LIMITED
SHOWER ACTIVITY EXPECTED OVER THE COASTAL WATERS AND OVER THE
NORTHERN INTERIOR MOUNTAINS TODAY. OTHERWISE MOST OTHER AREAS SHOULD
STAY DRY. REMAINDER OF THIS WEEK INTO NEXT WEEKEND CONTINUES TO LOOK
DRY. TOMORROW NIGHT/TUESDAY MORNING WILL BE THE BEST CHC OF FREEZING
TEMPERATURES INLAND WITH EVEN SOME FROST POSSIBLE NEAR THE COAST
WHERE ATMOSPHERE DECOUPLES AND SFC WINDS CALM. EVEN WEDNESDAY
MORNING LOOKS CHILLY...BUT TEMPERATURES SHOULD BEGIN TO WARM AS
RIDGE BUILDS FOR THE REST OF THIS WEEK. DRY AND WELL-MIXED AIRMASS
SHOULD PRECLUDE MUCH STRATUS OR FOG FORMATION AT THE COAST BUT THIS
WILL BEGIN TO BECOME A CHALLENGE LATE IN THE WEEK AND NEXT WEEKEND.
LOW LEVEL WINDS WILL HAVE A VERY SLIGHT NORTHEAST COMPONENT OVERNIGHT
SO HOW MUCH COASTAL STRATUS AND HOW LONG IT LASTS THROUGH THE DAY IS
VERY QUESTIONABLE. AAD/JT
AVIATION...GUSTY NW WINDS DEVELOPING TODAY AND THIS EVENING. CIGS
AND VSBYS REMAINING VFR WITH PERHAPS BRIEF ISOLATED FLUCTUATIONS TO
MVFR IN A SHOWER OR TWO.
MARINE...STRONG AND GUSTY NORTHERLY WINDS WILL DEVELOP TODAY AS A
COLD AIR MASS SURGES SOUTHWARD. WIND GUSTS SHOULD APPROACH 35-40KT,
MOST FREQUENT AND WIDESPREAD SOUTH OF THE CAPE. NORTH WINDS LOOK TO
BE STRONGER WITHIN 20NM PER THE LOCAL RUN OF THE WRF MODEL. THUS MADE
SOME MINOR ADJUSTMENTS TO GLW AND SCA HEADLINES THROUGH TONIGHT.
STRONG HIGH PRESSURE WILL REMAIN ANCHORED WEST OF THE REGION THROUGH
MIDWEEK MAINTAINING MODERATE TO OCCASIONALLY STRONG NORTHERLIES AND
STEEP SHORT PERIOD SEAS. WINDS SHOULD EASE UP AND SEAS SUBSIDE
TOWARD END OF THE WEEK...BUT CURRENT INDICATIONS ARE FOR MODERATE
NORTH WINDS TO RAMP UP AGAIN THIS WEEKEND.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PDT WEDNESDAY PZZ450.
SMALL CRAFT ADVISORY UNTIL 5 PM PDT THURSDAY PZZ470.
GALE WARNING UNTIL 9 AM PDT TUESDAY PZZ475.
GALE WARNING UNTIL 3 AM PDT TUESDAY PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 15, 10:52 AM PDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1052 AM PDT MON APR 15 2013 CAZ001>004-076-161800- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1052 AM PDT MON APR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SMALL HAIL WILL BE POSSIBLE WITH HEAVIER SHOWER ACTIVITY NORTH OF MENDOCINO COUNTY THROUGH THIS AFTERNOON. SKIES WILL CLEAR WITH COLD TEMPERATURES TONIGHT ALLOWING FOR AREAS OF FROST TONIGHT INLAND. FREEZING TEMPERATURES WILL ESPECIALLY BE POSSIBLE ACROSS THE INTERIOR VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF FROST WILL BE POSSIBLE TUESDAY AND WEDNESDAY MORNINGS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 15, 9:15 AM PDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
915 AM PDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM SLEET CUTTEN 40.77N 124.14W
04/15/2013 U0.00 INCH HUMBOLDT CA PUBLIC
WEATHER SPOTTER IN CUTTEN, EUREKA REPORTED BRIEF BOUT OF
SLEET.
&&
ASHFORDLocal storm report, Apr 15, 9:38 AM PDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
938 AM PDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM SNOW 8 SSE KNEELAND 40.64N 123.92W
04/15/2013 U0.0 INCH HUMBOLDT CA TRAINED SPOTTER
AT 2500 FEET ON KNEELAND ROAD...SNOW JUST STARTED TO
STICK. TEMPERATURE JUST OUTSIDE DOOR ABOUT 37, BUT
AROUND32 DEGREES ON GROUND.
&&
ASHFORDLocal storm report, Apr 15, 11:16 AM PDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1116 AM PDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM SNOW 10 N LAYTONVILLE 39.81N 123.48W
04/15/2013 E0.0 INCH MENDOCINO CA TRAINED SPOTTER
AT 3750 FEET ON IRON PEAK MOUNTAIN IN LAYTONVILLE...LIGHT
SNOW FALLING AND NOT STICKING. TEMPERATURE 40 DEGREES.
&&
ASHFORDLocal storm report, Apr 15, 2:11 PM PDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
211 PM PDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL GASQUET 41.85N 123.97W
04/15/2013 M0.25 INCH DEL NORTE CA PUBLIC
1/8-1/2 SIZE HAIL SHOWER OVER GASQUET.
&&
ASHFORDThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:11 PM PDT | Frost Advisory | EKA | 17 hr |
Nearby
Freeze Warnings in California, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.